If you BP is over this, you are considered to have hypertension. I have been on meds for about 7 months now and normally my bp is around 130/80 at resting, but, when I return from the gym it is as high as 160/100, then it declines. How long after a workout should it return to normal and at what length of time does someone have to be over 140/90 to get checked out.
I am wondering if my doc needs to up my meds. I work out really hard with some very heavy weights and wonder if I should be worried.
PS: I started taking magnesium supplements at night, so hopefully those will help as well.
You might need to take the magnesium twice a day. But not the oxide or carbonate because they don't work. Try magnesium citrate. I had a B.P. which would shoot up to 200/100 and I started taking magnesium and wouldn't be without it. I take it 3x/day for a total of 675mg. I also do not drink products with caffeine, do not eat any food with additives, eat no meat that have hormones in them, no diet stuff, no artificial stuff, walk 3 miles 5x/week, and try to balance my life. It took me about 2 months for the B.P. to come down but it's okay now with no help from a doctor. I had to find all this out on my own. If you don't take care of yourself, it won't get done. Hope this helps.
Do you mean the oxide or carbonate did not work for you, or they are scientifically not proven to work at all? I am taking 500Mg of Magnesium oxide, gluconate before bed. It apparently helps you sleep better. I heard that any magnesium will work. This is the first I have heard of these two not working.
If you are OVER 140/90 as an average relaxed reading over a long period of time, then some adjustment should be made to your dosage. If you get consistent resting readings of 130/80 you should consider this almost PERFECT hypertension control.
Don't worry about the temporary effect of exercise; there simply is no good standard on which to judge what's SUPPOSED to happen.
I'm sure there are doctors out there who would want to medicate you if you got a 160/95 after running up the stairs of a 20 story building but this is wrongheaded medicine.
JTU is correct. It could raise glucose levels, cholesterol & has many other side-effects that I have personally gone through. If I could go back in time I would not have gone on the B/P meds. The doc. who initially put me on a beta-blocker didn't even tell me that you have to wean off of these drugs slowly.
There are times when getting blood pressure under control means having to go to meds. Serious uncontrolled hypertension can lead to very significant health problems ranging from kidney disease to Alzheimer's to strokes to heart attacks. Not all meds have the same potential complications, nor do they cause everyone problems. To make blanket statements that blood pressure medicines are all bad and will give you all sorts of problems is irresponsible, IMO.
I would like it if I could control my hypertension without drugs, but that seems unlikely. Sure I went through hell with some drugs, but I finally found a couple that work for me with a minimum of side effects - one has no side effects for me.
My mother had high blood pressure that she did not medicate a lot of the time. She suffered several minor strokes and spent the last 3 years of her life in a nursing home with severe Alzheimer's. I will do everything I can not to end up like my mother. High blood pressure is a serious health problem and should be treated as such.
Currently I am taking 80mg LA Inderal and 10MG Altace and have not had any real side effects with either. No coughing etc... I can tell my heartrate is capped at around 130 - 135 bpm, which is fine. I want to get to a point where I can manage my BP without the meds. That is my goal. I will need to lose about 50 lbs to do so, but I am working on it.
Can anyone answer my question about the different types of Magnesium. The GNC guy said that the oxide was the one I wanted.
There have been studies that people have posted recently about meds. boosting glucose levels & etc. You are in the minority with no side-effects. Try taking 100 MGS of Atenolol & 5/20 of Lotrel and see how you feel. It has ruined my lifestyle. There are many people who have posted on these boards & many that are trying to get off of B/P meds. You are extremely lucky that you don't have side-effects. Being 150 pounds and on the amount of meds. that I am on is not good for my body. If the specialist doesn't reduce my meds. substantially or get me off of the meds., I will wean myself off. I feel 110 times worse on the meds. than before I ever went to my 1st doc. 2 years ago. It has ruined my lifestyle & I don't feel like doing anything. It has been absolute horror being on B/P meds. The docs. say that they are just side-effects, but to me, it is my life. They have ruined my lifestyle!!! The new studies that are coming out are showing the damage that some of these meds. are doing that Jack posted a couple of weeks ago. What is worse??? Having 150/85 and feeling fine or having 112/62 on meds. and feeling like junk all of the time with a million side-effects. I learned in the past 2 weeks that atenolol has reduced my body temperature by an average of 1 1/2 to 2 points as well. No wonder I feel like this.
Axe, no offense, but if my bp ever to go down under 120 i would go to bed ill. Once when i was taking a boat load of bp meds, my bp was 113/60 and the drs were all pleased, but i felt icky. Plus i so many unpleasant side effects and aches that i finally stopped some of the meds.
My bp shot up(really spiked) over time, but if my bp is around 150/70ish i feel just fine. I seem to have more energy. Of course the dr is concerned and want to give me more pills.
Anyone that doubts diuretcis can cause diabetes or high cholesterol need only to do a little research. Evidently, my cardio dr knew diuretics caused my glucose to rise out of range and my cholesterol to increase to the point that i would need meds, but she never bothered to tell me.